Alert archive / Arkansas / Tornado Warnings in 2024
Tornado Warning 19, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 27, 2024, 1:46 AM CDT for Ashley County, Chicot County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2024, 1:46 AM CDT (06:46 UTC)
- Expired
- May 27, 2024, 2:19 AM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Ashley County, AR, Chicot County, AR
The radar
The Little Rock radar (KLZK), 178 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 11:18 PM CDT | Tornado Watch | SPC | 4 hr |
| May 27, 1:10 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2751 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.6
The text
As transmitted.
884
WFUS54 KJAN 270646
TORJAN
ARC003-017-270730-
/O.NEW.KJAN.TO.W.0019.240527T0646Z-240527T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
146 AM CDT Mon May 27 2024
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northwestern Chicot County in southeastern Arkansas...
Northeastern Ashley County in southeastern Arkansas...
* Until 230 AM CDT.
* At 146 AM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Dermott, moving southeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dermott around 150 AM CDT.
Montrose around 200 AM CDT.
Mcmillan Corner around 205 AM CDT.
Lake Village around 210 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3339 9165 3339 9146 3356 9145 3338 9117
3318 9141
TIME...MOT...LOC 0646Z 307DEG 32KT 3350 9160
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
NF2 follow-up statements
841
WWUS54 KJAN 270701
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
201 AM CDT Mon May 27 2024
ARC003-017-270730-
/O.CON.KJAN.TO.W.0019.000000T0000Z-240527T0730Z/
Chicot AR-Ashley AR-
201 AM CDT Mon May 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
NORTHWESTERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES...
At 201 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Dermott, moving southeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Mcmillan Corner around 205 AM CDT.
Lake Village around 210 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3339 9160 3339 9146 3350 9145 3339 9118
3338 9117 3318 9141 3333 9158
TIME...MOT...LOC 0701Z 304DEG 29KT 3345 9149
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
NF050
WWUS54 KJAN 270719
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
219 AM CDT Mon May 27 2024
ARC003-017-270728-
/O.CAN.KJAN.TO.W.0019.000000T0000Z-240527T0730Z/
Chicot AR-Ashley AR-
219 AM CDT Mon May 27 2024
...THE TORNADO WARNING FOR NORTHWESTERN CHICOT AND NORTHEASTERN
ASHLEY COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 800 AM CDT for southeastern
Arkansas...and northwestern Mississippi.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
Remember, a Severe Thunderstorm Warning still remains in effect for
Ashley and Chicot counties until 315 AM CDT.
&&
LAT...LON 3339 9160 3339 9146 3350 9145 3339 9118
3338 9117 3318 9141 3333 9158
TIME...MOT...LOC 0715Z 307DEG 32KT 3336 9134
$$
NFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 27, 12:45 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 27, 12:45 AM CDT, 1 hour 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1245 AM CDT Mon May 27 2024 ...New AVIATION... .DISCUSSION... Issued at 211 PM CDT Sun May 26 2024 Through Monday: Warm and mostly dry conditions continue this afternoon as a mid level capping inversion keeps a lid on convective development across most of the area. However, later tonight a cold front currently extending from the Ozarks southward into the Red River valley will advance eastward toward the MS River overnight as a potent upper shortwave swings across the Midwest and TN Valley. These features may provide the needed forcing for convection to initiate and move into the upper ArkLaMiss Delta late this evening. While development may initially feature a few discrete cells, convection is expected to evolve fairly quickly into more of a line. It is with the earlier development, especially if things kick off a bit earlier in the evening than currently anticipated, where storms may be more likely to take advantage of steep mid level lapse rates and produce larger hail up to golfball size. This is also when there is some potential for a tornado to occur within modest low level helicity before the low level jet begins to pull north and eastward out of the area. As storms become more linear and cold pool dominant overnight, damaging wind gusts will become the prevailing threat with an even more limited brief tornado threat for any segments that can surge more eastward within marginally supportive 0-3 km bulk shear. Convection should lose intensity with time overnight as the cold pool outpaces the forcing. It is worth noting that recent CAM guidance casts some doubt over whether the forcing will be great enough to overcome the cap, which could considerably limit convective coverage tonight. Forecast guidance has increasingly trended toward the cold pool from overnight convection and/or outflows racing well south and eastward into our area tomorrow morning, acting in effect as a cold front by ushering in much drier air. This appears increasingly likely to limit rain chances during the day across most of the area once any showers clear early tomorrow morning. However, across south and east MS and central/south LA, there is greater potential for either the boundary to stall or retreat back into the area later in the day, keeping greater moisture and instability around. This will result in potential for isolated convection to redevelop Monday afternoon in these areas. Highly conditioned on whether such redevelopment does occur, any storms that redevelop in the afternoon could become severe given the potential for moderate to strong instability and marginally favorable deep shear. The window for this to occur appears to be quite narrow, with the threat dwindling toward sunset. Severe probabilities for the entire area during the daytime tomorrow have been adjusted downward accordingly. /DL/ Monday night through Saturday night: Isolated storms could linger into early Monday evening along/south of the Highway 84 corridor, but quiet conditions are expected for the most part. Looking ahead from mid/late week through the weekend, while the sensible weather over the forecast area will be slightly cooler, less humid, and more tolerable overall, this will not be reflected in the QPF as we will keep rain chances around just about every day. A deep trough digging southward over the eastern CONUS will generally keep the frontal boundary draped to our west and south, but with the upper level pattern expected to be progressive, a mid level ridge will build over the Plains to MS Valley region, and this will support a relatively moist deep layer airmass over our area. A couple of rounds of convective rainfall will possible in the late Tue to Wed time frame as a couple of minor perturbations move across in northwest flow aloft, but convective parameters do not look impressive at this point and this should help keep thunderstorm intensity below severe limits. Look for this weather pattern to persist through late week and the weekend. /EC/ && .AVIATION... (06Z TAFS) Issued at 1239 AM CDT Mon May 27 2024 Regional radars showed a line of severe storms northwest of GLH that will spread southeast through the night an affect the northern and cntrl TAF sites. Across the south and cntrl MS MVFR cigs will develop and prevail through 14Z before improving to VFR. The chance for SHRA/TSTM activity will shift to the southern TAF sites Mon aftn. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 92 68 84 / 10 10 10 30 Meridian 67 93 66 87 / 10 10 10 30 Vicksburg 70 93 68 83 / 10 10 20 40 Hattiesburg 70 94 68 89 / 20 20 10 30 Natchez 70 93 69 84 / 20 20 10 40 Greenville 70 92 69 82 / 10 10 20 40 Greenwood 68 92 68 82 / 10 10 10 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/EC/22
In the hours before
Special weather statement, May 27, 12:57 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
1257 AM CDT Mon May 27 2024
LAZ023-024-270630-
Catahoula LA-Franklin LA-
1257 AM CDT Mon May 27 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CATAHOULA AND
SOUTHWESTERN FRANKLIN PARISHES THROUGH 130 AM CDT...
At 1257 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Rosefield, or 13 miles south of Columbia, moving
east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Sherwood and Enterprise around 105 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3193 9201 3193 9191 3197 9190 3197 9189
3200 9190 3204 9190 3207 9192 3207 9193
3208 9193 3208 9176 3170 9181 3173 9201
TIME...MOT...LOC 0557Z 270DEG 35KT 3191 9204
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:50 AM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 40 min |
| May 27, 2:13 AM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 62 min |
Nearby
Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.